Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 1, 20214 counties in Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 1, 2021, 4:17 PM EDT for 4 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Aug 1, 2021, 4:45 PM EDT
In force
28 min
Issued by
NWS Tallahassee, FL

Counties Decatur County, GA, Grady County, GA, Miller County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 4:45 PM EDTTSTM WND DMGCairo, GAFALLEN TREE IN CAIRO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS82 KTAE 012017
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Sun Aug 1 2021
 
GAZ143>145-156>159-012045-
Brooks GA-Miller GA-Decatur GA-Baker GA-Mitchell GA-Grady GA-
Thomas GA-
417 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
CENTRAL MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER...THOMAS
AND SOUTHWESTERN BROOKS COUNTIES UNTIL 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ochlocknee to Colquitt. Movement was
southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Bainbridge, Cairo, Thomasville, Boston, Ochlocknee,
Whigham, West Bainbridge, Climax, Hanover, Ausmac, Thomasville
Municipal A/P, Babcock, Capel, Dillon, Decatur Co A/P, Merrillville,
Harrells Still, Boykin and Princes Still.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 8358 3079 8458 3103 8475 3107 8473
      3107 8478 3125 8492 3108 8403 3104 8400
      3104 8398
TIME...MOT...LOC 2016Z 321DEG 23KT 3100 8411 3116 8475 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:14 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 1, 3:14 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Sun Aug 1 2021

.NEAR TERM [Through Monday]...

A trough over the Great Lakes will continue to dig southward today,
allowing for high pressure to give way. Showers and storms have
already started to form over the CWA as a result of this, especially
given the unstable airmass and bountiful moisture in place. A cold
front is still expected to arrive later this evening, which could
bring addition storms to SW GA and SE AL. The SPC Day 1 Outlook
continues to highlight a Marginal Risk of severe weather for our
AL/GA counties. The convective mode of concern will be isolated
damaging wind gusts.

Upper height falls will increase a bit tonight. The larger-scale
dynamic forcing could keep convection going over our inland counties
fairly late into the night.

Tomorrow, more widespread rain and thunderstorm activity is expected
as the trough nestles into the region. Models continue to depict
several impulses of energy rounding the trough, which will keep our
precip chances high throughout the day. PWAT values around 2 to 2.75
inches means we have a good shot at heavy rain. Localized flooding
could be possible if storms continue to dump rain or "train" over a
particular area. WPC continues to highlight the majority of our area
in a marginal risk for excessive rain tomorrow.

.SHORT TERM [Monday Night Through Tuesday Night]...

The pattern change will be in full effect Monday night as an
upper level trough continues to amplify across the southeastern
US. At the surface, moist southwesterly flow will prevail priming
much of the atmosphere for a wet pattern through the short term
period.

Showers and storms will be ongoing Monday evening/night across our
AL/GA counties as a shortwave passes through the region. How
widespread convection is through the overnight hours will depend
on the evolution of this shortwave but for now, have left rain
chances in place through much of the overnight hours. Behind this
shortwave, a stationary front will linger across the region on
Tuesday, and when combined with plenty of lower level moisture and
broad cyclonic flow aloft, widespread/numerous showers and storms
are expected in the afternoon/evening hours. In typical
summertime fashion, showers and storm coverage will lessen through
the overnight hours, but begin to pick up over our marine/coastal
zones by early Wednesday.

The best chance for heavy rain with this system will likely be over
the Florida Panhandle/Big-Bend regions where deep-layer moisture
will linger the longest through the period (more information in the
hydrology section below). Locations further north and west across
AL/GA will see lower totals as some mid-level dry air begins to
advect into these locations as the upper level trough amplifies.

.LONG TERM [Wednesday Through Sunday]...

The wet pattern is likely to continue through much of the upcoming
week as the upper level trough remains in place across the
region. A nearly stationary boundary, and associated area of low
pressure along the northern Gulf, will continue to linger along
with plenty of deep-layer moisture to support widespread showers
and storms each afternoon through the period. One thing to watch
for over the coming week will be areas of flooding with portions
of the Florida Panhandle and Big Bend likely to see the greatest
rainfall totals for through the next week.

&&

.AVIATION...
[Through 18Z Monday]

A cold front will sag into the deep south this afternoon, which will
bring showers and thunderstorms to the region. CU Field has
developed with this with showers and storms currently popping up
just outside of Albany and Dothan TAF sites. Thinking most showers
and storms may have the best chance across SE GA and SW AL later
this evening and into the early overnight hours. MVFR to LIFR
possible pending on precipitation activity.

Farther south, in the panhandle, confidence is lower. Hi-res
guidance struggled this morning and has not captured the storms
forming behind the morning cloud deck. Thinking convection may
continue to pop-up through the evening hours and dissipate
overnight.

&&

.MARINE...

Elevated winds around 10 to 15 knots out of the south and
southwest along with 2 to 3 feet seas are expected for a majority
of the week across area waters. Main boating concerns are periods
of elevated winds due to thunderstorm outflows. Widespread
showers and storms are expected through the week, especially in
the overnight hours.

&&

.FIRE WEATHER...

A wet pattern will start to take shape today as low pressure to our
north sets up shop. Thunderstorms will be possible each day, meaning
the main fire weather concern will be gusty and erratic winds.
Storms have already started to develop near the coast and out of SW
AL this afternoon, and will become more scattered in nature. With a
moist airmass in place, storms will have wetting rain. Heavy
rainfall is possible from Monday through Wednesday. Otherwise, a
seasonably hot but very muggy air mass will be in place.

&&

.HYDROLOGY...

A wet pattern is expected to develop quickly this week beginning
on Monday as broad cyclonic flow, plenty of deep-layer moisture,
and a stalling front move into the area. The best prospects for
heavy rain over the next week will likely be along the Florida
Panhandle and into the Florida Big Bend. However, heavy rain is
also possible across south-central portions of Georgia near the
I-75 corridor. Widespread rainfall amounts over the next week will
range from 5 to 7 inches across the southeast Florida Big Bend
and Florida Panhandle to 3 to 5 across northwest portions of our
forecast area in southeast Alabama. These amount could cause
localized increases on area rivers, especially on faster
responding creeks. Isolated flash flooding is also possible due
to high rain rates and the potential for training storms in this
pattern. Significant river flooding through this event is not
anticipated, but a few rises on rivers, especially in our eastern
basins, are a possibility. Basins to watch over the next 7 to 10
days for increased flooding potential will be the Ochlockonee,
Withlacoochee Basin, and the Suwanee Basin (especially if the
higher end amounts fall over this basin).

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  92  73  85  72 /  30  80  90 100  80
Panama City   78  89  74  85  75 /  40  80  90  90  80
Dothan        74  90  72  85  71 /  30  90  90  80  50
Albany        76  92  73  86  72 /  30  90  90  90  50
Valdosta      76  92  72  82  71 /  30  80  80 100  70
Cross City    77  89  75  84  74 /  40  80  80  90  80
Apalachicola  79  89  75  84  75 /  30  80  90 100  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...KR
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...KR
MARINE...Dobbs
FIRE WEATHER...KR
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Aug 1, 2:12 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Sun Aug 1 2021

GAZ123-125-142-144-011900-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
212 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHERN
BAKER...CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 300 PM EDT...

At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morgan, moving southeast at 20 mph.

Pea size hail and winds up to 45 mph are possible with this storm.

Locations impacted include...
Morgan, Albany, Edison, Arlington, Leary, Walker, Iveys Mill,
Milford, Red Store Crossroads, Parksville, Lockett Crossing, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
Patmos and Dickey.

LAT...LON 3163 8456 3162 8456 3162 8424 3134 8425
      3134 8457 3139 8468 3150 8480 3151 8482
      3152 8481 3153 8482 3163 8465 3163 8460
      3162 8459 3162 8457
TIME...MOT...LOC 1811Z 297DEG 18KT 3154 8463

21-WD
Special weather statement, Aug 1, 3:49 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Sun Aug 1 2021

FLZ015-026-027-115-127-012030-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
349 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA...SOUTHEASTERN
LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 430 PM EDT...

At 349 PM EDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Crawfordville, moving southeast at 20 mph.

Pea size hail and winds up to 45 mph are possible with this storm.

Locations impacted include...
Crawfordville, Sopchoppy, East Camp, Jewel Fire Tower, Shadeville,
Saint Teresa, Turkey Point, Panacea-Wakulla Airport, Arran, Mcintyre,
Sanborn, Tully, Panacea, Poplar Camp, Smith Creek, Medart, Buckhorn,
Spring Creek and Curtis Mill.

LAT...LON 3013 8475 3021 8475 3030 8467 3021 8430
      3004 8430 2986 8447
TIME...MOT...LOC 1949Z 293DEG 18KT 3020 8466

21-WD
Special weather statement, Aug 1, 4:02 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Sun Aug 1 2021

GAZ127>131-148-012045-
Berrien GA-Tift GA-Worth GA-Irwin GA-Turner GA-Ben Hill GA-
402 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHERN BERRIEN...
SOUTHEASTERN TURNER...TIFT...SOUTHEASTERN BEN HILL AND EAST CENTRAL
WORTH COUNTIES UNTIL 445 PM EDT...

At 402 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Broxton to near Tifton. Movement was southeast
at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tifton, Ocilla, Fitzgerald, Enigma, Alapaha, Mystic, Unionville,
Phillipsburg, Gladys, Osierfield, Glory, Harding, Waterloo, Pinetta,
Inaha, Ashton, Irwinville, Shingler, Wray and Vanceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8301 3164 8301 3161 8306 3155 8306
      3148 8311 3147 8314 3146 8315 3144 8314
      3140 8314 3139 8312 3136 8310 3134 8307
      3131 8306 3126 8331 3158 8380 3175 8300
      3166 8300
TIME...MOT...LOC 2002Z 293DEG 26KT 3163 8288 3152 8353
Special weather statement, Aug 1, 4:12 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Sun Aug 1 2021

GAZ127-129-146>148-158-159-012045-
Berrien GA-Brooks GA-Tift GA-Worth GA-Colquitt GA-Cook GA-Thomas GA-
412 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...WEST CENTRAL BERRIEN...
NORTHEASTERN THOMAS...WESTERN BROOKS...COLQUITT...SOUTHWESTERN TIFT
AND SOUTHEASTERN WORTH COUNTIES UNTIL 445 PM EDT...

At 412 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ty Ty to near Coolidge. Movement was
southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Moultrie, Adel, Quitman, Tifton, Sparks, Omega, Norman Park, Lenox,
Ty Ty, Pavo, Coolidge, Riverside, Poulan, Schley, Morven, Berlin,
Funston, Sumner, Barwick and Ellenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8343 3103 8347 3099 8345 3072 8360
      3106 8405 3108 8404 3108 8401 3114 8400
      3156 8375 3127 8330
TIME...MOT...LOC 2012Z 302DEG 22KT 3142 8368 3101 8393
Special weather statement, Aug 1, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Sun Aug 1 2021

GAZ143>145-156>159-012045-
Brooks GA-Miller GA-Decatur GA-Baker GA-Mitchell GA-Grady GA-
Thomas GA-
417 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
CENTRAL MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER...THOMAS
AND SOUTHWESTERN BROOKS COUNTIES UNTIL 445 PM EDT...

At 416 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ochlocknee to Colquitt. Movement was
southeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colquitt, Bainbridge, Cairo, Thomasville, Boston, Ochlocknee,
Whigham, West Bainbridge, Climax, Hanover, Ausmac, Thomasville
Municipal A/P, Babcock, Capel, Dillon, Decatur Co A/P, Merrillville,
Harrells Still, Boykin and Princes Still.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 8358 3079 8458 3103 8475 3107 8473
      3107 8478 3125 8492 3108 8403 3104 8400
      3104 8398
TIME...MOT...LOC 2016Z 321DEG 23KT 3100 8411 3116 8475

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:14 PM EDTAreal Flood AdvisoryTAEHolmes, Walton2 hr
Jul 31, 8:49 PM EDTSpecial Weather StatementTAEWashington41 min
Jul 31, 10:00 PM EDTSpecial Weather StatementTAEJackson30 min
Jul 31, 10:07 PM EDTSpecial Weather StatementTAEGadsden38 min
Jul 31, 10:17 PM EDTAreal Flood AdvisoryTAEHolmes3 hr
Jul 31, 10:23 PM EDTSpecial Weather StatementTAEHolmes52 min
Aug 1, 6:34 AM EDTSpecial Marine WarningTAE86 min
Aug 1, 7:36 AM EDTSpecial Marine WarningTAE54 min
Aug 1, 3:49 PM EDTSpecial Weather StatementTAEWakulla41 min
Aug 1, 5:01 PM EDTSevere Thunderstorm WarningTAEGadsden29 min
Aug 1, 5:30 PM EDTSpecial Weather StatementTAELeon45 min
Aug 1, 5:52 PM EDTSpecial Weather StatementTAEJefferson38 min
Aug 1, 6:08 PM EDTSpecial Marine WarningTAE52 min
Aug 1, 6:15 PM EDTSpecial Weather StatementTAEMadison45 min
Aug 1, 6:37 PM EDTAreal Flood AdvisoryTAEJefferson113 min
Jul 31, 8:00 PM EDTSpecial Weather StatementTAEBen Hill, Irwin, Tift, Turner, Worth45 min
Jul 31, 9:07 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes38 min
Jul 31, 9:45 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes45 min
Jul 31, 10:38 PM EDTSpecial Weather StatementTAEBrooks52 min
Jul 31, 11:10 PM EDTSpecial Weather StatementTAEGrady35 min
Jul 31, 11:39 PM EDTSpecial Weather StatementTAEGrady51 min
Aug 1, 2:12 PM EDTSpecial Weather StatementTAECalhoun48 min
Aug 1, 4:02 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Tift43 min
Aug 1, 4:12 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Cook33 min
Aug 1, 4:48 PM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more42 min
Aug 1, 5:31 PM EDTSpecial Weather StatementTAELanier44 min
Aug 1, 5:44 PM EDTAreal Flood AdvisoryTAEDecatur2 hr
Jul 31, 8:01 PM EDTSpecial Weather StatementTAEDale29 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.